# SDR JRUR201205160004

- Difficulty date: May 7, 2012
- Submitted: May 16, 2012
- Operation: General aviation
- Aircraft: N6HP
- Make and model: Cessna 182T
- Aircraft serial: 18281070
- Aircraft time: 4,673 hours
- Engine: Lyc IO540AB1A5
- Engine time: 3,447 hours
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW19001
- Condition: Stuck
- Location: Engine
- Part time: 3,447 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

ENGINE MISSING & VIBRATION ON TAKEOFF.  PILOT STATED THAT THE VIBRATION WAS SEVERE AND THOUGHT THE ENGINE WAS GOING TO QUIT. PILOT MADE A 180 DEGREE TURN AND LANDED. UPON INSPECTION, THE NR 2 CYLINDER FAILED A COMPRESSION CHECK.  COMPRESSION WAS MEASURED AT 5/80. ALL LEAKAGE WAS PAST THE EXHAUST VALVE.  AN ATTEMPT WAS MADE TO MEASURE THE EXHAUST VALVE TO GUIDE CLEARANCE IAW SB 388C, BUT THE VALVE WAS STUCK AND COULD NOT BE MOVED.  THE CLEARANCE WOULD HAVE TO BE ASSUMED TO BE .000" (.015" MINIMUM ALLOWABLE).  AFTER REMOVING THE CYLINDER, IT WAS FOUND THAT THERE WAS AN IMPRINT OF THE EXHAUST VALVE ON THE PISTON HEAD. NOTE: SB 388C WAS PERFORMED ON THIS ENGINE 87.9 HOURS AGO.  AT THAT TIME, THE NR 2 CYLINDER MEASURED .017" (WITHIN THE SERVICEABLE TOLERANCE OF .015" - .030").
